Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

June 22, 2021Clay County, Nebraska

NWS Hastings, NE issued this special weather statement at Jun 22, 2021, 10:40 PM CDT for Clay County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 10:40 PM CDT (03:40 UTC)
Expired
Jun 22, 2021, 11:15 PM CDT
In force
35 min
Issued by
NWS Hastings, NE

County Clay County, NE

The radar

The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS83 KGID 230340
SPSGID

Special Weather Statement
National Weather Service Hastings NE
1040 PM CDT Tue Jun 22 2021
 
NEZ063-064-076-077-230415-
Hamilton NE-Clay NE-York NE-Fillmore NE-
1040 PM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHEASTERN
HAMILTON AND NORTHWESTERN FILLMORE COUNTIES UNTIL 1115 PM CDT...

At 1039 PM CDT, Doppler radar was tracking strong outflow just to 
the west of a severe thunderstorm to the east, centered along a line 
extending from near Stockham to near Lushton. Movement was sout at 
30 mph.

Wind gusts of 50 to 55 mph will be possible with this outflow surge.

Locations impacted include...
  Saronville, Stockham and Sutton.

LAT...LON 4051 9798 4050 9768 4074 9776 4078 9806
TIME...MOT...LOC 0339Z 332DEG 25KT 4076 9800 4071 9778 

$$

Pfannkuch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 22, 6:28 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 22, 6:28 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
628 PM CDT Tue Jun 22 2021

.DISCUSSION...(This evening through Tuesday)
Issued at 257 PM CDT Tue Jun 22 2021

Water-vapor satellite imagery shows the area in broad
northwesterly flow aloft, with visible satellite showing
scattered cumulus developing over north-central and northeast
Nebraska. This will be the area to watch for convective initiation
over the next few hours. Any storms that develop in this area
should push south-southeastward through the evening. Latest CAM
guidance has been trending farther east, but northeastern portions
of the forecast area could still be impacted by thunderstorms
this evening.

Mesoanalysis currently shows 1000-1500 J/kg of MLCAPE in this
area, with an impressive 50kts of effective bulk shear. This would
potentially support a few supercells with large, damaging hail
and perhaps isolated wind damage. Fortunately, cloud bases will
be high and low level shear is lacking, so tornadoes are very
unlikely. CAMs also agree that any storms that develop will
quickly wane after 9-10pm with the loss of diurnal heating.

Tomorrow is still set up to be a very warm day as we see rising
heights aloft. Highs should be solidly in the mid to upper 90s.
Southerly winds may be a touch lighter than today, and heat index
values will likely exceed 100 degrees in most spots. Some
locations may approach heat advisory criteria (105 degrees), but
this doesn't appear to be widespread enough to warrant issuance.

Late Wednesday evening and overnight, a subtle shortwave and a
strengthening low-level jet will promote scattered to widespread thunderstorm
development near or just west of the forecast area. Deep shear
will be a little weaker, but there will still be ample instability
for sustained updrafts. The west-east orientation of the shear
vectors would also favor this moving through the area as one or
more organized lines, potentially increasing the threat for
damaging wind.

On Thursday, northern portions of the area will likely be a bit
cooler due to remaining cloud cover and the arrival of surface
trough. Southern areas will still likely reach the mid to upper
90s, though. Thursday's convective development will be somewhat
dependent on the previous night. Nevertheless, there is good
agreement amongst the models for thunderstorms to redevelop in
the late afternoon and evening along/near a stalled front or
remnant outflow. Therefore, we have likely PoPs for the majority
of the forecast area. Once again, this will be supportive of
severe weather, but details on location and intensity are still a
little more uncertain.

Friday through the weekend will be trending cooler, but chances
for thunderstorms will continue through at least Saturday as upper
troughing deepens over the northern Plains.

Hopefully the dry spots in the forecast area can pick up some
meaningful precipitation later this week, because a drier (and
warmer) pattern will arrive again next week as ridging builds over
the western CONUS.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday)
Issued at 626 PM CDT Tue Jun 22 2021

Thunderstorms to the northeast of the terminals should remain
mostly to the northeast, but will leave them in for KGRI for a
short period since they are not too far away. It is a pretty slim
chance for thunder. The rest of the period should have mainly
clear skies with southerly winds.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Mangels
AVIATION...JCB
Hazardous weather outlook, Jun 22, 10:18 PM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1018 PM CDT Tue Jun 22 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1018 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Isolated severe thunderstorms remain possible late this evening
across portions of south central Nebraska, mainly east of Highway
281. Ping pong ball size hail and wind gusts up to 60 MPH are the
main threats. Activity should decrease in intensity by around
midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values are expected to reach or exceed 100 degrees in
many locations Wednesday and Thursday afternoons.

There are also chances for thunderstorms both Wednesday and
Thursday nights. There is a potential for severe weather on both
nights.

Daily chances for thunderstorms continue Friday through Sunday,
before trending back towards a drier pattern for the beginning of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or strong wind gusts
from thunderstorms this evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Thies

In the hours before

Local storm report, Jun 22, 10:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             HORDVILLE               41.08N 97.89W
06/22/2021  E1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

&&

ADP
Local storm report, Jun 22, 10:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     GENOA                   41.45N 97.73W
06/22/2021                   NANCE              NE   LAW ENFORCEMENT

            REPORTS OF TREE BRANCHES DOWNED IN GENOA.
            WIND GUST REPORTS RECEIVED WERE AROUND 75
            MPH. REPORT OF A SHED DAMAGED EAST OF GENOA,
            EXACT LOCATION UNKNOWN AT THIS TIME. NICKEL
            SIZE HAIL WAS ALSO REPORTED IN GENOA.

0730 PM     HAIL             3 N GENOA               41.50N 97.73W
06/22/2021  E1.00 INCH       NANCE              NE   TRAINED SPOTTER

            QUARTER SIZE HAIL FALLING AT THIS TIME. WIND
            GUSTS ESTIMATED TO BE 50-60 MPH AT TIMES.

0808 PM     HAIL             4 W OSCEOLA             41.18N 97.63W
06/22/2021  E1.00 INCH       POLK               NE   TRAINED SPOTTER

0809 PM     HAIL             OSCEOLA                 41.18N 97.55W
06/22/2021  E1.75 INCH       POLK               NE   CO-OP OBSERVER

            HAIL UP TO THE SIZE OF GOLF BALLS WAS
            REPORTED ON THE NORTH SIDE OF TOWN.

0810 PM     HAIL             1 S OSCEOLA             41.17N 97.55W
06/22/2021  E1.00 INCH       POLK               NE   TRAINED SPOTTER

            ONGOING ON THE SOUTH SIDE OF OSCEOLA.

0813 PM     HAIL             3 N STROMSBURG          41.15N 97.60W
06/22/2021  E1.25 INCH       POLK               NE   TRAINED SPOTTER

0815 PM     HAIL             2 E STROMSBURG          41.11N 97.56W
06/22/2021  E1.50 INCH       POLK               NE   TRAINED SPOTTER

0820 PM     HAIL             STROMSBURG              41.12N 97.60W
06/22/2021  E1.00 INCH       POLK               NE   PUBLIC

0829 PM     HAIL             THAYER                  40.97N 97.50W
06/22/2021  E1.75 INCH       YORK               NE   PUBLIC

            REPORT VIA FACEBOOK PHOTOS.

0830 PM     HAIL             3 W GRESHAM             41.03N 97.47W
06/22/2021  E1.50 INCH       YORK               NE   CO-OP OBSERVER

            QUARTER TO PING PONG BALL SIZE HAIL
            REPORTED.

0834 PM     HAIL             2 N BENEDICT            41.04N 97.61W
06/22/2021  E1.75 INCH       YORK               NE   FIRE DEPT/RESCUE

0843 PM     HAIL             WACO                    40.90N 97.46W
06/22/2021  E1.00 INCH       YORK               NE   FIRE DEPT/RESCUE

0908 PM     HAIL             6 E MCCOOL JUNCTION     40.75N 97.48W
06/22/2021  E1.25 INCH       YORK               NE   STORM CHASER

0950 PM     HAIL             HORDVILLE               41.08N 97.89W
06/22/2021  E1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

0951 PM     HAIL             5 SW CLARKS             41.17N 97.91W
06/22/2021  E1.00 INCH       MERRICK            NE   TRAINED SPOTTER

&&
Local storm report, Jun 22, 10:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1021 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND GST     6 NNW BRADSHAW          40.96N 97.78W
06/22/2021  E65 MPH          YORK               NE   FIRE DEPT/RESCUE

            WIND GUSTS ESTIMATED TO BE NEAR 65 MPH,
            ACCOMPANIED BY PEA SIZE HAIL.

&&

ADP
Local storm report, Jun 22, 10:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1033 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             HORDVILLE               41.08N 97.89W
06/22/2021  E1.00 INCH       HAMILTON           NE   FIRE DEPT/RESCUE

&&

ADP
Local storm report, Jun 22, 10:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     4 NW HENDERSON          40.82N 97.86W
06/22/2021                   HAMILTON           NE   EMERGENCY MNGR

            RELAYED REPORT FROM DISPATCH OF A SEMI BLOWN
            OVER AT MILE MARKER 339 ON INTERSTATE 80,
            WHICH IS 1 MILE EAST OF THE HAMPTON EXIT. NO
            INJURIES REPORTED.

&&

ADP
Special weather statement, Jun 22, 10:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1040 PM CDT Tue Jun 22 2021

NEZ063-064-076-077-230415-
Hamilton NE-Clay NE-York NE-Fillmore NE-
1040 PM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHEASTERN
HAMILTON AND NORTHWESTERN FILLMORE COUNTIES UNTIL 1115 PM CDT...

At 1039 PM CDT, Doppler radar was tracking strong outflow just to
the west of a severe thunderstorm to the east, centered along a line
extending from near Stockham to near Lushton. Movement was sout at
30 mph.

Wind gusts of 50 to 55 mph will be possible with this outflow surge.

Locations impacted include...
  Saronville, Stockham and Sutton.

LAT...LON 4051 9798 4050 9768 4074 9776 4078 9806
TIME...MOT...LOC 0339Z 332DEG 25KT 4076 9800 4071 9778

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:28 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk47 min
Jun 22, 7:59 PM CDTSevere Thunderstorm WarningGIDMerrick, Polk, York46 min
Jun 22, 8:42 PM CDTSevere Thunderstorm WarningGIDYork33 min
Jun 22, 9:04 PM CDTSevere Thunderstorm WarningGIDFillmore, York26 min
Jun 22, 9:07 PM CDTSpecial Weather StatementGIDMerrick, Nance38 min
Jun 22, 9:12 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance48 min
Jun 22, 9:28 PM CDTSevere Thunderstorm WarningGIDPolk28 min
Jun 22, 9:49 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York41 min
Jun 22, 10:28 PM CDTSevere Thunderstorm WarningGIDFillmore, York32 min
Jun 22, 10:50 PM CDTSpecial Weather StatementGIDFillmore25 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.